Alert archive / California / High Wind Watches in 2016

High Wind Watch 5, NWS San Diego, CA

April 13, 2016Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind watch at Apr 13, 2016, 3:06 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 14, 2016, 5:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 13, 2016, 3:06 AM PDT (10:06 UTC)
In effect from
Apr 14, 2016, 5:00 AM PDT
Expired
Apr 13, 2016, 8:49 PM PDT
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2016-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2016-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

605 
WWUS76 KSGX 131006
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
306 AM PDT WED APR 13 2016

...STRONG GUSTY WEST WINDS THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT BECOMING NORTHERLY ON FRIDAY...

.A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS CALIFORNIA ON THURSDAY
WILL GENERATE STRONG WEST WINDS WITH GUSTS IN EXCESS OF 60 MPH IN
THE MOUNTAINS AND DESERTS. AS THE TROUGH DIGS SOUTH THROUGH NEVADA
AND ARIZONA ON FRIDAY...WINDS WILL BECOME NORTHERLY. GUSTY NORTH
WINDS WILL CONTINUE THROUGH THE DAY FRIDAY...EVENTUALLY SPREADING
INTO PORTIONS OF THE INLAND EMPIRE ON SATURDAY.

CAZ055-060-061-065-132100-
/O.NEW.KSGX.HW.A.0005.160414T1200Z-160416T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN GORGONIO PASS NEAR BANNING-
306 AM PDT WED APR 13 2016

...HIGH WIND WATCH IN EFFECT FROM EARLY THURSDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM EARLY THURSDAY MORNING THROUGH
FRIDAY EVENING.

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. LOCAL
  GUSTS NEAR 70 MPH POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN THE
  DESERT. WINDS BECOMING NORTH 25 TO 35 MPH WITH LOCAL GUSTS 50 TO
  60 MPH ON FRIDAY.

* TIMING...WEST WINDS STRENGTHENING THURSDAY MORNING AND PEAKING
  DURING THE AFTERNOON AND EVENING. WINDS GRADUALLY SHIFTING
  THURSDAY NIGHT WITH NORTH WINDS PEAKING DURING THE DAY FRIDAY.

* LOCATION...STRONGEST WINDS ON THE RIDGES OF THE SAN BERNARDINO
  COUNTY MOUNTAINS...NEAR AND NORTHEAST OF LUCERNE VALLEY...BELOW
  THE SAN GORGONIO PASS...AND WHERE MOUNTAIN WAVES SURFACE IN THE
  COACHELLA VALLEY.

* VISIBILITY...LOCALLY REDUCED TO 3 MI OR LESS IN BLOWING DUST AND
  SAND IN THE DESERTS.

* IMPACTS...POTENTIAL DAMAGE TO LOOSE OUTDOOR OBJECTS...HAZARDOUS
  TRAVEL CONDITIONS...MINOR TREE DAMAGE.

* OUTLOOK...GUSTY NORTH WINDS MAY CONTINUE OVER PORTIONS OF THE
  COACHELLA VALLEY AND SAN BERNARDINO COUNTY MOUNTAINS INTO
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ056-058-062-132100-
/O.NEW.KSGX.HW.A.0005.160414T1200Z-160415T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-
306 AM PDT WED APR 13 2016

...HIGH WIND WATCH IN EFFECT FROM EARLY THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM EARLY THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT.

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. LOCAL
  GUSTS NEAR 70 MPH POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN THE
  DESERT.

* TIMING...WEST WINDS STRENGTHENING THURSDAY MORNING AND PEAKING
  DURING THE AFTERNOON AND EVENING. WINDS DIMINISHING THURSDAY
  NIGHT.

* LOCATION...STRONGEST ALONG THE RIDGES...DESERT SLOPES...AND
  WHERE MOUNTAIN WAVES SURFACE IN THE DESERT.

* VISIBILITY...LOCALLY REDUCED TO 3 MI OR LESS IN BLOWING DUST AND
  SAND IN THE DESERTS.

* IMPACTS...POTENTIAL DAMAGE TO LOOSE OUTDOOR OBJECTS...HAZARDOUS
  TRAVEL CONDITIONS...MINOR TREE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SS
2 follow-up statements
626 
WWUS76 KSGX 132105
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
205 PM PDT WED APR 13 2016

...STRONG GUSTY WINDS THURSDAY AND FRIDAY...

.A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS CALIFORNIA ON
THURSDAY WILL GENERATE STRONG WEST WINDS WITH GUSTS IN EXCESS OF
60 MPH IN THE MOUNTAINS AND DESERTS. THE TROUGH WILL MOVE SOUTH
ACROSS NEVADA ON FRIDAY WHEN THE WINDS WILL BECOME NORTHERLY AND
FUNNEL THROUGH THE CAJON PASS AND INTO THE INLAND EMPIRE. GUSTY
NORTHERLY WINDS WILL CONTINUE INTO SATURDAY BEFORE SUBSIDING.

CAZ055-060-061-065-140500-
/O.CON.KSGX.HW.A.0005.160414T1200Z-160416T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN GORGONIO PASS NEAR BANNING-
205 PM PDT WED APR 13 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY EVENING...

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60
  MPH THURSDAY...BECOMING NORTH FRIDAY. LOCAL GUSTS NEAR 70 MPH
  POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. 

* LOCATION...STRONGEST WINDS ON THE RIDGES OF THE SAN BERNARDINO
  COUNTY MOUNTAINS...NEAR AND NORTHEAST OF LUCERNE VALLEY... BELOW
  THE SAN GORGONIO PASS...AND WHERE MOUNTAIN WAVES SURFACE IN THE
  COACHELLA VALLEY. 

* VISIBILITY...LOCALLY REDUCED TO 1 MI OR LESS IN BLOWING DUST
  AND SAND IN THE DESERTS.

* IMPACTS...POTENTIAL DAMAGE TO UNSECURED OUTDOOR OBJECTS.
  HAZARDOUS TRAVEL CONDITIONS ON I-15...I-10 AND HIGHWAYS
  111...247 AND 395.

* OUTLOOK...GUSTY WINDS CONTINUING THROUGH SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ056-058-062-140500-
/O.CON.KSGX.HW.A.0005.160414T1200Z-160415T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-
205 PM PDT WED APR 13 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60
  MPH. LOCAL GUSTS NEAR 70 MPH POSSIBLE WHERE MOUNTAIN WAVES
  SURFACE IN THE DESERT. 

* LOCATION...STRONGEST ALONG THE RIDGES...DESERT SLOPES...AND 
  WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. 

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING DUST
  AND SAND IN THE DESERTS.

* IMPACTS...POTENTIAL DAMAGE TO UNSECURED OUTDOOR OBJECTS.
  HAZARDOUS TRAVEL CONDITIONS ON I-8 AND ON HIGHWAYS 243...74 AND
  78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MOEDE
158 
WWUS76 KSGX 140349
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
849 PM PDT WED APR 13 2016

...STRONG GUSTY WINDS THURSDAY THROUGH SATURDAY...

.A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS CALIFORNIA ON
THURSDAY WILL GENERATE STRONG WEST WINDS WITH GUSTS IN EXCESS OF
60 MPH IN THE MOUNTAINS AND DESERTS. THE TROUGH WILL MOVE SOUTH
ACROSS NEVADA ON FRIDAY WHEN THE WINDS WILL BECOME NORTHERLY AND
FUNNEL THROUGH THE CAJON PASS AND INTO THE INLAND EMPIRE. AS WINDS
TURN NORTH NORTHEASTERLY LATE FRIDAY...GUSTY WINDS WILL LIKELY
IMPACT THE SANTA ANA MOUNTAINS AND INLAND ORANGE COUNTY. GUSTY
WINDS WILL CONTINUE INTO SATURDAY MORNING BEFORE SUBSIDING.

CAZ058-062-141300-
/O.UPG.KSGX.HW.A.0005.160414T1200Z-160415T1000Z/
/O.NEW.KSGX.HW.W.0006.160414T1200Z-160415T1200Z/
/O.NEW.KSGX.WI.Y.0021.160415T1200Z-160416T1800Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
849 PM PDT WED APR 13 2016

...HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT
FRIDAY...
...WIND ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 11 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT
FRIDAY. WINDS ARE FORECAST TO SUBSIDE ON FRIDAY INTO SATURDAY
...WHEN A WIND ADVISORY IS IN EFFECT

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH.
  LOCAL GUSTS NEAR 70 MPH POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN
  THE DESERT. WINDS BECOMING NORTH FRIDAY INTO SATURDAY.

* TIMING...WINDS WILL INCREASE THROUGH THE DAY THURSDAY...PEAKING
  THURSDAY AFTERNOON AND NIGHT...THEN SUBSIDING FRIDAY THROUGH
  SATURDAY BUT REMAINING GUSTY.

* LOCATION...STRONGEST ALONG THE RIDGES...DESERT SLOPES...AND 
  WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. 

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS. 

* IMPACTS...POTENTIAL DAMAGE TO UNSECURED OUTDOOR OBJECTS. 
  HAZARDOUS TRAVEL CONDITIONS ON I-8 AND ON HIGHWAYS 243...74 
  AND 78. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-060-061-065-141300-
/O.UPG.KSGX.HW.A.0005.160414T1200Z-160416T0400Z/
/O.NEW.KSGX.HW.W.0006.160414T1200Z-160416T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN GORGONIO PASS NEAR BANNING-
849 PM PDT WED APR 13 2016

...HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO 11 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 11 AM PDT
SATURDAY. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH
  THURSDAY...BECOMING NORTH FRIDAY THROUGH SATURDAY. LOCAL GUSTS
  NEAR 70 MPH POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN THE DESERT.

* LOCATION...STRONGEST WINDS ON THE RIDGES OF THE SAN BERNARDINO 
  COUNTY MOUNTAINS...NEAR AND NORTHEAST OF LUCERNE VALLEY... 
  BELOW THE SAN GORGONIO PASS...AND WHERE MOUNTAIN WAVES SURFACE 
  IN THE COACHELLA VALLEY. 

* VISIBILITY...SEVERE RESTRICTIONS OF LESS THAN A QUARTER OF A
  MILE AT TIMES IN BLOWING DUST AND SAND.

* IMPACTS...POTENTIAL DAMAGE TO UNSECURED OUTDOOR OBJECTS. 
  HAZARDOUS TRAVEL CONDITIONS ON I-15...I-10 AND HIGHWAYS 111... 
  247 AND 395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ056-141300-
/O.UPG.KSGX.HW.A.0005.160414T1200Z-160415T1000Z/
/O.NEW.KSGX.HW.W.0006.160414T1200Z-160416T1800Z/
RIVERSIDE COUNTY MOUNTAINS-
849 PM PDT WED APR 13 2016

...HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO 11 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 11 AM PDT
SATURDAY. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH.
  LOCAL GUSTS NEAR 70 MPH POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN
  THE DESERT. WINDS BECOMING NORTH FRIDAY INTO SATURDAY.

* LOCATION...STRONGEST ALONG THE RIDGES...DESERT SLOPES...AND 
  WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. 

* VISIBILITY...SEVERE RESTRICTIONS OF LESS THAN A QUARTER OF A
  MILE AT TIMES IN BLOWING DUST AND SAND.

* IMPACTS...POTENTIAL DAMAGE TO UNSECURED OUTDOOR OBJECTS.
  HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ048-057-554-141300-
/O.NEW.KSGX.WI.Y.0021.160415T1200Z-160416T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-ORANGE COUNTY INLAND AREAS-
849 PM PDT WED APR 13 2016

...WIND ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 11 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM FRIDAY TO 11 AM PDT
SATURDAY. 

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50
  MPH...BECOMING NORTH NORTHEAST FRIDAY NIGHT THROUGH SATURDAY.

* TIMING...FRIDAY MORNING THROUGH SATURDAY MORNING.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
GREGORIA/JJT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Apr 13, 3:00 AM PDT, 6 minutes earlier.

Area forecast discussion, Apr 13, 3:00 AM PDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PDT WED APR 13 2016

.SYNOPSIS...
FAIR SKIES AND SEASONAL TEMPERATURES WILL PREVAIL THROUGH
THURSDAY...WITH AREAS OF NIGHT AND MORNING LOW CLOUDS AND FOG WEST
OF THE MOUNTAINS. LOW PRESSURE DIVING SOUTH OVER THE GREAT BASIN
WILL INCREASE THE ONSHORE FLOW THURSDAY INTO FRIDAY...BEFORE TURNING
NORTHERLY OVER THE WEEKEND. THE WINDS WILL BECOME QUITE STRONG OVER
THE MOUNTAINS AND DESERTS BEFORE TRENDING OFFSHORE AND WEAKENING
LATE IN THE WEEKEND. FAIR AND WARM WEATHER WILL PREVAIL EARLY NEXT
WEEK AS HIGH PRESSURE REMAINS OVER THE REGION.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

LOW CLOUDS CONTINUE TO DEVELOP WEST OF THE MOUNTAINS THIS MORNING
BUT ARE STILL SOMEWHAT PATCHY. ELSEWHERE SKIES WERE MOSTLY CLEAR.
LOW CLOUDS WILL CLEAR BY MID-MORNING WITH FAIR WEATHER PREVAILING
THROUGH THE DAY TODAY. HIGH TEMPS WILL REMAIN RIGHT AROUND NORMAL
UNDER WEAK RIDGING ALOFT.

AN UPPER LEVEL LOW IS FORECAST TO MOVE INLAND ACROSS THE PAC NW ON
THURSDAY BEFORE DIGGING SOUTH THROUGH THE GREAT BASIN AND INTO
ARIZONA ON FRIDAY. THIS WILL BRING SOME COOLING...ESPECIALLY ON
FRIDAY IN THE MOUNTAINS AND DESERTS AS COLD AIR IS ADVECTED IN FROM
THE NORTH. THE MAIN ISSUE WITH THIS SYSTEM WILL BE THE WIND. ONSHORE
SURFACE PRESSURE GRADIENTS BEGIN TO INCREASE THURSDAY
MORNING...PEAKING AT AROUND 7 MB SAN-IPL WITH 700 AND 850 MB WINDS
OF 30-40 KT ON THU AFTERNOON. THIS WILL GENERATE STRONG GUSTY WEST
WINDS OVER PORTIONS OF THE MOUNTAINS AND DESERTS. PEAK GUSTS LOOK
LIKE THEY WILL BE IN THE 50-60 MPH RANGE...THOUGH ISOLATED HIGHER
GUSTS ARE POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. WINDS
WILL GRADUALLY SHIFT TO THE NORTH ON FRIDAY...INCREASING FRIDAY
AFTERNOON AS OFFSHORE GRADIENTS STRENGTHEN AND A SHORT WAVE BEGINS
TO DIVE DOWN THE BACK SIDE OF THE LOW. GUSTY NORTH WINDS WILL SPREAD
INTO PORTIONS OF THE INLAND EMPIRE BY SATURDAY. WINDS WILL BEGIN TO
WEAKEN BY SATURDAY AFTERNOON. A HIGH WIND WATCH HAS BEEN ISSUED.

THE UPPER LOW IS SLOW TO MOVE EAST...BUT MINOR HEIGHT RISES AND WEAK
OFFSHORE FLOW SHOULD HELP WARM THINGS UP SUNDAY INTO EARLY NEXT
WEEK...ESPECIALLY WEST OF THE MOUNTAINS.

&&

.AVIATION...
130930Z...COAST/VALLEYS...LOW CLOUDS...WITH BASES 1500-2000 FT MSL
AND TOPS AROUND 2500 FT MSL...WILL CONTINUE ALONG THE COAST AND INTO
THE VALLEYS THROUGH MID-MORNING. AREAS OF VIS 1-3 SM WILL OCCUR AT
TIMES NEAR THE FOOTHILLS THROUGH MID-MORNING. STRATUS WILL CLEAR
TOWARDS THE COAST BY LATE MORNING. FORECAST CONFIDENCE IS MEDIUM-
HIGH.

MTNS/DESERTS...FEW/SCT HIGH-LEVEL CLOUDS TODAY WITH P6SM VIS. STRONG
WINDS DEVELOPING AROUND 12Z THURSDAY IN THE MTNS/DESERTS WITH SFC
GUSTS 40-50 KTS POSSIBLE...ALONG WITH MOD-STG UDDFS/LLWS OVER AND E
OF THE MTNS.

&&

.MARINE...
230 AM...A LOW PRESSURE TROUGH MOVING BY TO OUR NORTH WILL CREATE
NORTHWEST WIND GUSTS OF 25-35 KT THURSDAY THROUGH FRIDAY. CHOPPY
WIND WAVES AND COMBINED SEAS UP TO 11 FT ARE EXPECTED DURING THE
PERIOD...LIKELY RESULTING IN CONDITIONS HAZARDOUS TO SMALL CRAFT.
SEAS AND WINDS WILL GRADUALLY DIMINISH SATURDAY.
&&

.SKYWARN...
SKYWARN ACTIVATION WILL NOT BE NEEDED TODAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT
     FOR RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-SAN DIEGO
     COUNTY MOUNTAINS.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN BERNARDINO
     COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING.

PZ...NONE.

&&

PUBLIC...SS
AVIATION/MARINE...JMB

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 1:07 PM PDTSmall Craft AdvisorySGX3 days

Nearby

High Wind Watches in California, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.